MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381234
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ iv catheter experienced foreign matter in fluid path.The following information was provided by the initial reporter: two foreign particles were detected by the doctor when placing the cannula, they were located on the cannula bevel / on the aperture of the cannula, at the beginning of the cannula.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4 device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 14-jul-2023.H6: investigation summary: our quality engineer inspected the sample and photographs submitted for evaluation.Bd received one unsealed 20ga x 1.16in.Insyte autoguard bc unit.Additionally, 3 photos were provided.Visual inspection discovered that the unit had a small solid brown foreign matter on the bevel of the needle.Since the foreign matter was discovered in the fluid path, it was sent for spectral analysis.There was no definitive identification of the foreign matter discovered but it most closely matched an unknown silicone-based polymer.The reported issue was confirmed.This foreign material may have been introduced during packaging or manufacturing as a result of environmental factors, incoming material, or personnel.To mitigate the occurrence of these defects: operators perform cleaning per the quality plan, good manufacturing practices and gowning are followed, and environmental controls and inspections for foreign matter are performed per the quality control and sampling plans.Although, the package was unsealed, the foreign matter was discovered inside the needle cover and on the bevel of the needle upon opening of the package.This most likely occurred during manufacturing.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17075740
Report Number8041187-2023-00255
Device Sequence Number17812291
Product Code FOZ
UDI-Device Identifier00382903812349
UDI-Public(01)00382903812349
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown